Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On Verapamil and Triamterene HCT. Lost weight. Why is foot and ankle swelling? Side effect?

I give up. I ve tried three times to type and my message keeps disappearing. So I ll shorten this. Last week I went off Simvastatin because the FDA issued a warning about bad side effects when taken with the HBP med, Verapamil. I am still on the Verapamil and on Triamterene HCT2 37.5 2.5 mg tabs 1 x per dy. Verapamil HCL CR 240 mg-1 x capsule every day. The pharmacy called my family practice dr. to tell him to contact me. He wanted me to go off the Simvastatin immediately and switch to Prevastatin. I have recently lost 45 lbs. and am still dieting . I didn t pick up the Prevastatin as I see my dr. this week and was hoping he could check my cholesterol levels and if good, not have to take the med at all. Could getting off Simvastatin be the cause of my left ankle and foot swelling up last night? It s also been very itchy and blotchy like broken capillaries?
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there
The cause for feet and ankle swelling are not related to your medication. You have to be investigated by your doctor for the reasons. Some reasons are Hypothyroidism, Heart failure, Renal related diseases or obesity. The swelling can also be caused by prolonged hanging of the feet. You may need a diuretic therapy to get rid from it. But consult your doctor for proper diagnosis and treatment. Meanwhile keep your legs raised. Wear elastic bandage on the feet. Hot fermentation can help you.
Best Wishes
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor